CSN Login
Members Online: 5

New to this forum

Roar's picture
Roar
Posts: 239
Joined: Mar 2013

Hello,

I am new to this forum and am using another username until I can figure out how to register. I have a few questions:

i am going to a leading cancer hospital For treatment . They have put me on a strong dose of harmonies , and a new drug called Xtandi,

i am concerned because I am so tired all the time and my bones heart me so bad that I am phiscaly unable at time to move.

i brought this to my doctors attention and he said he will remove me from the drug. My issue is that it took three months to get approved from my insurance company that I'm afraid if I am removed off the drug that my insurance will take another three months to approve another drug. As well as harmonies will only prevent the growth for 6 to 12 months.  It is stage three prostate cancer, and I'm in to this 4 months already. 

when I was diagnosed the cancer was wraped around my Collen and around my blatter, it didn't penetrate ether, but did affect my sex glans. 

Last month they did do a PET scan and found that it is staying ideal but a new grown was found in my lymph notes. 

I have a lot of concerns on stoping the drug, I don't know how long it will pro long my life. Or even if it will shrink the cancer enough to do surgery. 

has anybody tried this drug and what can I really expect. Is it worth the pain to stay on the drug?

there is a lot of open questions.

i asked the doctor and his response is we can't tell till we have our next PAT scan on what our steps are. This is putting me in phiscall and emotional destrut. 

 

VascodaGama's picture
VascodaGama
Posts: 1519
Joined: Nov 2010

Welcome to the board. I hope you have managed to register and become a frequent participant of the forum.

I believe that many guys would like to discuss about your case but you need to provide more info so that we can understand your status. What is your age?

Can you describe the contents of the pathologist report (on the biopsy)?
How advanced is your case. What is the clinical stage attributed by your doctor?
Do you have the results of PSA, PAP, etc?

The pain you are experiencing could be due to the hormonal drugs that cause “flare” such as any LHRH agonist but it is uncommon to experience pain from anti androgens (Xtandi, Casodex, etc). Your symptoms could be due to spread of the cancer in bone. Can you describe the agent used in your PET scan?

The effects of Hormonal Treatment vary from patient to patient but in general causes extreme fatigue and loss of muscle mass. It also leads to deterioration of the bone particularly in guys with advanced osteoporosis. Have you done recently a DEXA scan?

Hypogonadism may also be affecting you. I would recommend you to do a testosterone test to check the levels. Low testosterone relates to low esteem in doing things and to a general uneasiness status.  Frown

Lets us know more about you.

Best wishes.

VGama  Wink

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network